Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Have pimples on face. Swelling appeared after shaving. Temporary relief from ibuprofen. Any thoughts?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
Hi Doc, 2 Days ago i felt as if i had a couple pimples coming up on my face between my lip and my nose. so i had a shave and the next day that part of my face had swollen up and felt quite solid, no pain, only if i squeezed what i thought were pimples. No tingling, No Blisters, No itchiness. I took some ibuprophen and a anti histamine on the advice from the medic at work, the sweeling reduced a little. I have no history of allergies or allergic reactions.
Posted Sat, 11 May 2013 in Skin Hair and Nails
Answered by Dr. Robert Galamaga 1 hour later
Hi and thanks for the query.

This could be caused by a bacteria such as staph. I would suggest a couple of things. First - try some warm compresses to the affected area for 5 minutes 4-5 times per day. You might also purchase a topical antibiotic cream and put a thin layer of this on the area three times a day for a few days. If this doesn't help or if it worsens you may talk to your doctor about possibly a prescription oral or topical antibiotic.

Thanks again for the query,

Let me know if I can be of any additional assistance,

Dr. Galamaga
Above answer was peer-reviewed by
Follow-up: Have pimples on face. Swelling appeared after shaving. Temporary relief from ibuprofen. Any thoughts? 7 minutes later
Thanks Dr. XXXXXXX I have had a staph infection on my knee a few years ago. I have some CILICAINE VK phenoxymethyl penicillin left over from a tonsil infection, as i work in a very remote place i wouldnt be able to see a doctor for at least 4 more weeks, would i be ok to take these in the time being?
Answered by Dr. Robert Galamaga 5 minutes later
If you have at least 5 days worth of the medication it would be a reasonable start. I would try to make an appointment as well for followup just in case this does not completely resolve.

Thanks again,

Dr. G
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor